MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 210 REPAIR 1.6MM-WHITE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS 210 REPAIR 1.6MM-WHITE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0601630
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Sepsis (2067); No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported that approximately one month post central venous catheter placement, allegedly a puncture was identified next to the hub and the line was repaired.Reportedly, the patient was hospitalized for sepsis and placed on peripheral intravenous cannulation for fluids and antibiotics.The device was removed and replaced.The current patient status is unknown.
 
Event or Problem Description
It was reported that approximately one month post chronic catheter repair placement, the catheter repair segment allegedly had a puncture at the end of the silicon catheter next to the hard plastic white lumen.It was further reported that another repair kit was placed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be performed, as the lot number is unknown.Investigation summary: one s/l hickman extension leg was returned corresponding to this event.An s-shaped split of the inner lumen was observed immediately distal to the clamp sleeve with the outer catheter completely broken at the site of the split.Leaking was also identified from the site of the split during an infusion test.When viewed under magnification, the surface of the split was noted to be mainly smooth with some granularity observed near the center.Tensile weakness was also observed based on these findings, the investigation is confirmed for the reported catheter break.Per the evaluation results, the inner lumen split was noted to be s-shaped with some granularity in the split surface and tensile weakness observed.These are characteristics typical of burst damage.As such, it is possible that over-pressurization contributed to the reported event.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Potential contributing factors include flushing against an occlusion, flushing with the wrong size of syringe, material fatigue and chemical degradation.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
210 REPAIR 1.6MM-WHITE
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8294135
Report Number3006260740-2019-00124
Device Sequence Number19255221
Product Code LJS
UDI-Device Identifier00801741036408
UDI-Public(01)00801741036408
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0601630
Device Catalogue Number0601630
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age5 YR